Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS North Platte, NE

June 3, 2011Blaine County, Custer County, Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2011, 10:12 PM CDT for Blaine County, Custer County, Logan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2011, 10:12 PM CDT (03:12 UTC)
Expired
Jun 3, 2011, 10:45 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blaine County, NE, Custer County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS53 KLBF 040312
SVRLBF
NEC009-041-113-040345-
/O.NEW.KLBF.SV.W.0044.110604T0312Z-110604T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 PM CDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TARBOZ LAKE...OR NEAR STAPLETON...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNNING AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4156 10068 4174 10039 4174 10019 4195 10016
      4178 9994 4139 10027 4139 10038
TIME...MOT...LOC 0312Z 221DEG 38KT 4155 10042
WIND...HAIL <50MPH 1.00IN

$$

POWER
2 follow-up statements
169 
WWUS53 KLBF 040328
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT FRI JUN 3 2011

NEC009-041-113-040345-
/O.CON.KLBF.SV.W.0044.000000T0000Z-110604T0345Z/
BLAINE NE-CUSTER NE-LOGAN NE-
1028 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOGAN...
NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL 1045 PM
CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES NORTHEAST OF TARBOZ LAKE...OR 13 MILES
NORTHEAST OF STAPLETON...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNNING AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4156 10068 4174 10039 4174 10019 4195 10016
      4178 9994 4139 10027 4139 10038
TIME...MOT...LOC 0328Z 222DEG 35KT 4164 10029
WIND...HAIL <50MPH 1.00IN

$$

POWER
103 
WWUS53 KLBF 040342
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1042 PM CDT FRI JUN 3 2011

NEC009-041-113-040352-
/O.EXP.KLBF.SV.W.0044.000000T0000Z-110604T0345Z/
BLAINE NE-CUSTER NE-LOGAN NE-
1042 PM CDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN...NORTHWESTERN CUSTER
AND SOUTH CENTRAL BLAINE COUNTIES WILL EXPIRE AT 1045 PM CDT/945 PM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4156 10068 4174 10039 4174 10019 4195 10016
      4178 9994 4139 10027 4139 10038
TIME...MOT...LOC 0342Z 222DEG 35KT 4174 10017

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM CDT, 7 hours 42 minutes earlier.

Area forecast discussion, Jun 3, 2:30 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT FRI JUN 3 2011

.DISCUSSION...
ANOTHER UPPER LEVEL DISTURBANCE ACROSS THE SRN HIGH PLAINS IS
EXPECTED TO SPARK A ROUND OF THUNDERSTORMS THIS AFTN WHICH SHOULD
LIFT NORTH THROUGH SCNTL NEB TONIGHT. HPC HAS TAKEN A MORE
NORTHWEST TRACK WITH THE DISTURBANCE AND THE FCST BLENDS THE HRRR
AND HPC HOLDING POPS TO THE SRN AND ERN PARTS OF THE FCST AREA. THIS
IS VERY GENEROUS AS THE DISTURBANCE COULD TRACK SOUTH AND EAST
OF THE FCST AREA AS SUGGESTED BY THE HRRR. HRRR SFC BASED CAPE WOULD
SUGGEST NO SEVERE WEATHER POTENTIAL BUT LOOKING ALOFT THERE COULD BE
SUFFICIENT ELEVATED CAPE FOR A FEW STORMS WITH LARGE HAIL. THE AREA
OF CONCERN IS GENERALLY FROM KIML TO KLBF TO KBBW AND SOUTH.

PACIFIC HIGH PRESSURE IS EXPECTED TO CONTINUE BUILDING SOUTH THROUGH
THE FCST AREA SATURDAY PUSHING THE FRONT SOUTH AND DEEPER INTO
KANSAS. DEEP EASTERLIES TO 800MB ACROSS THE CNTL HIGH PLAINS ARE
EXPECTED TO ADVECT MOISTURE WEST IGNITING THUNDERSTORMS ON THE FRONT
RANGE LATE IN THE AFTERNOON. MOST OF THIS ACTIVITY IS EXPECTED TO
TRACK THROUGH KS AND FAR SRN NEB SATURDAY NIGHT BEFORE WEAKENING.

THE WARM FRONT LIFTS NORTH INTO NEBRASKA SUNDAY FOCUSING GOOD
INSTABILITY ACROSS NCNTL NEB. A DRYLINE BULGE OPERATES ACROSS WRN
NEB IGNITING STORMS ROUGHLY ALONG AND EAST OF HIGHWAY 83 NORTH OF
INTERSTATE 80. WINDS ALOFT ARE STRONG AND BUFKIT SUGGESTED SUPERCELL
DEVELOPMENT WITH A MULTICELL SEVERE STORM ENVIRONMENT DEVELOPING IN
THE DEEPER MOISTURE A BIT FARTHER EAST. SPC IS SILENT ON THIS ONE FOR
NOW BUT THIS COULD BE ONE TO WATCH FROM 21Z SUNDAY ONWARD.

MONDAY...STORM DEVELOPMENT IS POSSIBLE FROM KANW THROUGH KONL
INCLUDING HOLT AND BOYD COUNTIES AS THE WARM FRONT LIFTS INTO THE
NIOBRARA VALLEY. JUST ISOLATED STORMS ARE POSSIBLE THROUGH 00Z AS
INDICATED BY THE NAM. PER NAM AND GFS...4000+ MLCAPE AND 35 TO 40 KTS
OF BULK SHEAR SUPPORT SUPERCELL STORM DEVELOPMENT.

TUESDAY...THE WARM FRONT CONTINUES LIFTING NORTH INTO THE NRN
PLAINS. TEMPS SHOULD RISE INTO 80S TO LOWER 90S. THE UPPER LEVEL
RIDGE ACROSS THE SRN PLAINS AND LONG WAVE TROF ACROSS THE WRN U.S.
CONTINUE THE MINI HEAT WAVE FOR ONE MORE DAY.

WEDNESDAY...A MID LEVEL DISTURBANCE EJECTING OUT OF THE WESTERN
U.S. LONGWAVE TROF WILL DRIVE A COLD FRONT THROUGH THE CNTL PLAINS.
ALL MODELS DROP SFC LOW PRESSURE SOUTH INTO THE SRN HIGH PLAINS.
ISOLATED POPS ARE IN PLACE WEDNESDAY NIGHT AS A WEAK WAVE MOVES
NORTHEAST OUT OF COLORADO.

THURSDAY AND FRIDAY...A COLD FRONT SHOULD REMAIN SOUTH OF THE FCST
AREA WITH HIGHS IN THE 70S TO LOWER 80S.

&&

.AVIATION...
THE FRONTAL BOUNDARY HAS PUSHED SOUTH AND EAST OF BOTH TERMINALS
EARLY THIS MORNING LEAVING BEHIND GENERALLY CLEAR SKIES AND
NORTHERLY WIND GUSTS TO AOA 20KTS EARLY THIS AFTERNOON.  INTO THE
EVENING WINDS ARE EXPECTED TO DECREASE SIGNIFICANTLY WITH 10KTS OR
LESS FROM THE NORTH AND EAST.  HOWEVER A LOW LEVEL JET WILL
STRENGTHEN OVERNIGHT AS THE RIGHT REAR QUADRANT OF AN UPPER LEVEL
JET PUSHES NORTHEAST INTO MINNESOTA.  SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONTAL BOUNDARY...THEN
MOVE NORTHEAST.  THESE STORMS COULD AFFECT THE LBF TERMINAL AFTER
05Z TONIGHT...BRINGING GUSTY ERRATIC WINDS AND THE POSSIBILITY OF
HAIL AND HEAVY RAIN.  FOR NOW WILL LEAVE THE MENTION OF TSRA IN THE
TAF FOR LBF AS CONFIDENCE IS FAIRLY HIGH...BUT WILL NOT INCLUDE FOR
THE VTN TERMINAL AS MODEL SOLUTIONS KEEP THE PRECIPITATION ACROSS
SOUTHERN AND CENTRAL NEBRASKA.
&&

.HYDROLOGY...
RIVER STAGES ALONG THE NORTH PLATTE RIVER HAVE LEVELED OFF UPSTREAM
OF LAKE MCCONAUGHY AND ARE EXPECTED TO REMAIN NEARLY STEADY THROUGH
EARLY NEXT WEEK AS RELEASES FROM RESERVOIRS IN WYOMING HAVE BEEN
REDUCED. HOWEVER...RELEASES FROM LAKE MCCONAUGHY WILL CONTINUE TO BE
HIGH SO THE RIVER IS EXPECTED TO CONTINUE SLOWLY RISING AT NORTH
PLATTE. CURRENT INDICATIONS ARE THAT THE STAGE WILL INCREASE TO
AROUND 8.1 FEET EARLY NEXT WEEK. WITH WARMER DAYS AHEAD...MOUNTAIN
SNOW-MELT IN THE SOURCE REGION OF THE RIVER LOOKS TO INCREASE...BUT
HOW MUCH AND WHEN THIS WATER WILL GET INTO THE RIVER SYSTEM IS STILL
IN QUESTION. OTHER UNCERTAINTIES LIE WITH THE STAGE AT NORTH PLATTE
AS ABOVE RECORD LEVELS ARE BEING ACHIEVED...THUS THE EXACT BEHAVIOR
OF THE RIVER IS NOT KNOWN. WATER IS LIKELY SPREADING ONCE REACHING
CERTAIN STAGES...CAUSING RISES TO BE LESS THAN WHAT WOULD HAVE BEEN
ORIGINALLY ANTICIPATED. THE ENTIRE RIVER SYSTEM IS LIKELY TO
CONTINUE TO RISE THOUGH AS THE SNOW-MELT GETS UNDERWAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC/SJ
Hazardous weather outlook, Jun 3, 3:45 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT FRI JUN 3 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-042045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT FRI JUN 3 2011 /245 PM MDT FRI JUN 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED
LATE TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHWEST NEBRASKA.
SMALL HAIL...STRONG WIND GUSTS AND AREAS OF MODERATE TO HEAVY RAIN
CAN BE EXPECTED WITHIN THESE STORMS...HOWEVER THE PROBABILITY OF
SEVERE WEATHER REMAINS LOW.

LEVELS ALONG THE NORTH PLATTE RIVER DOWNSTREAM OF LAKE MCCONAUGHY
AND ON THE PLATTE RIVER DOWNSTREAM OF THE CONFLUENCE OF THE NORTH
AND SOUTH PLATTE RIVERS WILL CONTINUE TO RISE SLOWLY THROUGH
TONIGHT. LOCALIZED FLOODING ALONG THE NORTH PLATTE
RIVER...ESPECIALLY EAST OF THE CITY OF NORTH PLATTE AND IN
MCPHERSON COUNTY WILL CONTINUE INDEFINITELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AS THE FRONT
LIFTS BACK TO THE NORTH ACROSS CENTRAL AND NORTHERN NEBRASKA. THE
FRONT WILL STALL AGAIN OVER NORTHERN NEBRASKA AND THUNDERSTORMS
ARE POSSIBLE SUNDAY AFTERNOON AND EVENING IN NORTH CENTRAL
NEBRASKA.

FLOODING ALONG THE NORTH PLATTE RIVER AND LOCALIZED FLOODING IN
SOUTHWEST NEBRASKA WILL CONTINUE INDEFINITELY. WARM TEMPERATURES
OVER THE ROCKIES WILL ENCOURAGE RUNOFF FROM THE SNOW MELT THROUGH
NEXT WEEK. THIS MAY REQUIRE INCREASING RELEASES FROM RESERVOIRS
WHICH WOULD RESULT IN ADDITIONAL RISES ALONG THE NORTH PLATTE
RIVER AND POSSIBLY SOME RISES ON THE SOUTH PLATTE RIVER. OF
COURSE...ADDITIONAL RISES IN LEVELS ALONG EITHER THE NORTH PLATTE
OR THE SOUTH PLATTE WILL TRANSLATE TO RISES DOWNRIVER OF THE
CONFLUENCE OF THE NORTH AND SOUTH PLATTE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Jun 3, 9:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/03/2011  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

            DEPUTY REPORTED QUARTER TO GOLF BALL SIZE HAIL AT WALKER
            RD AND BUFFALO RD IN NORTH PLATTE.

&&

JSWEET
Local storm report, Jun 3, 9:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/03/2011  M1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

&&

JSWEET
Local storm report, Jun 3, 10:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/03/2011  E0.88 INCH       LINCOLN            NE   NWS EMPLOYEE

            AT QUALITY INN ON THE SOUTH SIDE OF TOWN

&&

JBROOKS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:52 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan23 min
Jun 3, 10:22 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.